Alert archive / Arkansas / Tornado Warnings in 2017

Tornado Warning 45, NWS Little Rock, AR

May 19, 2017Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 19, 2017, 8:49 PM CDT for Boone County, Marion County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2017, 8:49 PM CDT (01:49 UTC)
Expired
May 19, 2017, 9:15 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
-113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WFUS54 KLZK 200149
TORLZK
ARC009-089-200230-
/O.NEW.KLZK.TO.W.0045.170520T0149Z-170520T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
849 PM CDT FRI MAY 19 2017

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Marion County in north central Arkansas...
  Southeastern Boone County in north central Arkansas...

* Until 930 PM CDT
    
* At 849 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Olvey, or 9 miles east of Harrison, moving
  northeast at 15 mph.

  HAZARD...Tornado and golf ball size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Bergman...                        Lead Hill...
  Pyatt...                          Olvey...
  Lakeway...                        Dodd City...
  Winington...                      Clark Hill...
  Zinc...                           South Lead Hill...
  Monarch...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3627 9271 3620 9289 3618 9298 3624 9302
      3629 9301 3650 9284 3650 9281
TIME...MOT...LOC 0149Z 227DEG 14KT 3624 9295 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Cavanaugh
2 follow-up statements
567 
WWUS54 KLZK 200202
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
902 PM CDT FRI MAY 19 2017

ARC009-089-200230-
/O.CON.KLZK.TO.W.0045.000000T0000Z-170520T0230Z/
Marion AR-Boone AR-
902 PM CDT FRI MAY 19 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN MARION AND EAST CENTRAL BOONE COUNTIES...
    
At 902 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pyatt, or 12 miles east of Harrison, moving
northeast at 15 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Lead Hill...                      Pyatt...
Lakeway...                        Dodd City...
Winington...                      Clark Hill...
Zinc...                           South Lead Hill...
Monarch...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 9272 3625 9286 3624 9294 3628 9300
      3631 9298 3650 9284 3650 9281
TIME...MOT...LOC 0202Z 227DEG 14KT 3627 9290 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Cavanaugh
140 
WWUS54 KLZK 200215
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
915 PM CDT FRI MAY 19 2017

ARC009-089-200225-
/O.CAN.KLZK.TO.W.0045.000000T0000Z-170520T0230Z/
Marion AR-Boone AR-
915 PM CDT FRI MAY 19 2017

...THE TORNADO WARNING FOR NORTHWESTERN MARION AND EAST CENTRAL BOONE
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

Remember, a Severe Thunderstorm Warning still remains in effect for
Boone and Marion Counties.

LAT...LON 3630 9272 3625 9286 3624 9294 3628 9300
      3631 9298 3650 9284 3650 9281
TIME...MOT...LOC 0214Z 227DEG 14KT 3631 9285 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 19, 6:30 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 19, 6:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
630 PM CDT Fri May 19 2017

.AVIATION...
Active weather expected through the period, with scattered to
numerous showers and thunderstorms. First wave will be scattered,
primarily in the central and north/northeast this evening, then
more late tonight, and more during the day Saturday. Prevailing
conditions will become MVFR, locally restricted with any heavier
precipitation. Winds will primarily be out of the south, except
variable and gusty near thunderstorms.
&&

.PREV DISCUSSION...(ISSUED 236 PM CDT Fri May 19 2017)

SHORT TERM...Tonight Through Sunday

Coverage of SHRA has been a bit more scattered this afternoon
compared to the isolated coverage seen on Thu afternoon.
Additional...more organized SHRA and some TSRA were ongoing across
NE OK. This activity will continue to lift NE into far NW AR and SW
MO this afternoon...with a few of the NWRN counties seeing some
potential of this activity remaining organized as it moves over that
portion of the state. Elsewhere...expected the isolated to scattered
SHRA and a few TSRA through the rest of the afternoon and early
evening hrs.

This evening and overnight...additional convection will become more
likely as activity develops to the west and SW in OK...and moves
ENE into AR. This will be similar to what happened this
morning...just a bit further south. Given the similar setup...do
expect some potential for SVR Wx...with damaging winds the primary
hazard...especially as the convection develops into a potential
bowing complex. Some hail may also be seen...but lesser potential
than the wind. There could also be a some brief tornado potential
along the leading edge of this bowing line of convection.

By sunrise Sat...do expect this overnight convection to be weakening
as it pushes east of the CWA. Will see some lingering SHRA/TSRA in
the morning across central/SRN sections of the CWA...but then should
see a break in the organized convection by around midday. Could
still see some scattered SHRA/TSRA during the midday time frame. By
the afternoon and early evening hrs...a cold front will move into
the state from the NW...with additional SHRA/TSRA expected to develop
along/ahead of the front. This front will then push SE through the
rest of the CWA by sunrise Sun...with cooler and more stable
conditions expected for the rest of Sun.

LONG TERM...Sunday Night Through Friday

We will enter a brief period of drier weather heading into the
start of the new work week. The aforementioned storm system wl be
working EWD away fm the AR Sun night, with SFC high pressure
working into the region. One thing to watch for Mon into Mon night
is the potential for any MCS to the NW of the FA, possibly
affecting parts of AR. Have kept the fcst dry for now, but wl
continue to watch model trends.

Another upr trof/CDFNT wl push thru the area Tue and Tue night, with
scattered convection expected. Some residual moisture working arnd
the upr trof could produce some lingering rain chances over parts of
NERN AR on Wed. Drier conds wl return to close out the work week.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, May 19, 2:34 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
234 PM CDT Fri May 19 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
234 PM CDT Fri May 19 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will remain possible this afternoon across
much of the area...with the threat for seeing severe weather
expected to remain isolated. However...a line of thunderstorms
over northeast Oklahoma currently this afternoon will continue to
move northeast through the rest of the afternoon and early evening
hours. This activity could generate some damaging winds across the
far northwest sections of the area through early this evening.
Some large hail and a brief tornado may also be seen with this
activity.

Another line or complex of thunderstorms will develop over parts
of southern Oklahoma early this evening...and move east/northeast
into western Arkansas late this evening and just after midnight.
This line of storms may form into bowing complex as it begins to
move rapidly east/northeast across the state late this evening and
into the early morning hours. Expect damaging winds as the primary
hazard with this complex of storms...with some isolated large hail
also possible. There could also be some brief tornadoes along the
leading edge of this complex of thunderstorms. Locally heavy
rainfall may also be seen...with isolated flash flooding
possible.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Additional thunderstorms will be possible on Saturday...with
mainly scattered activity through early Saturday afternoon. A
cold front will move southeast through the state Saturday
afternoon through Sunday morning. Additional organized
thunderstorms will be possible along and ahead of this cold front
as it moves southeast through the state. Drier and cooler
conditions will be seen by Sunday afternoon...with dry conditions
persisting through Monday.

.Spotter Information Statement...

Spotter activation may be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/44

In the hours before

Local storm report, May 19, 7:29 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             1 E CONWAY              35.09N  92.42W
05/19/2017  E0.88 INCH       FAULKNER           AR   POST OFFICE

&&

EVENT NUMBER LZK1700192

CROSS
Local storm report, May 19, 7:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             OXFORD                  36.21N  91.92W
05/19/2017  E1.00 INCH       IZARD              AR   PUBLIC

&&

EVENT NUMBER LZK1700193

57
Local storm report, May 19, 7:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
741 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     BEEBE                   35.07N  91.88W
05/19/2017                   WHITE              AR   PUBLIC

            A CARPORT WAS DAMAGED.

&&

EVENT NUMBER LZK1700194

57
Special weather statement, May 19, 7:42 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
742 PM CDT FRI MAY 19 2017

ARZ003-004-200130-
Marion AR-Boone AR-
742 PM CDT FRI MAY 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Diamond City, or 16 miles southeast of Forsyth, moving north at 15
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Diamond City...                   Lead Hill...
Crumpler Subdivision...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3642 9280 3642 9307 3650 9307 3650 9279
TIME...MOT...LOC 0042Z 194DEG 11KT 3648 9295

Cavanaugh
Local storm report, May 19, 7:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             1 W GREENBRIER          35.23N  92.41W
05/19/2017  E0.50 INCH       FAULKNER           AR   PUBLIC

&&

EVENT NUMBER LZK1700195

57
Local storm report, May 19, 8:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     CONWAY                  35.09N  92.44W
05/19/2017                   FAULKNER           AR   PUBLIC

            A TREE WAS BLOWN DOWN ON EAST ROBBINS ROAD.

&&

EVENT NUMBER LZK1700196

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:40 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren27 min
May 19, 7:42 PM CDTSpecial Weather StatementLZKBoone48 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningLZKBoone46 min
May 19, 9:00 PM CDTSevere Thunderstorm WarningLZKBoone, Marion27 min
May 19, 9:45 PM CDTSpecial Weather StatementLZKPope45 min
May 19, 9:56 PM CDTSpecial Weather StatementLZKLogan, Scott49 min
May 19, 11:05 PM CDTSpecial Weather StatementLZKNewton40 min
May 19, 11:30 PM CDTSpecial Weather StatementLZKBoone45 min
May 20, 12:26 AM CDTSevere Thunderstorm WarningLZKBoone, Marion49 min
May 20, 12:34 AM CDTSevere Thunderstorm WarningLZKConway, Perry14 min
May 20, 12:58 AM CDTFlash Flood WarningLZKBoone, Johnson, Marion, Newton3 hr
May 20, 1:34 AM CDTSevere Thunderstorm WarningLZKConway, Van Buren41 min
May 20, 1:39 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton36 min
May 20, 2:52 AM CDTSpecial Weather StatementLZKSharp38 min
May 20, 2:58 AM CDTSpecial Weather StatementLZKSharp47 min
May 20, 3:16 AM CDTSpecial Weather StatementLZKCleburne44 min
May 20, 4:42 AM CDTFlash Flood WarningLZKLogan, Scott3 hr
May 20, 5:28 AM CDTFlash Flood WarningLZKIndependence, Jackson, White3 hr
May 20, 7:40 AM CDTFlash Flood WarningLZKFaulkner, Pulaski2 hr
May 20, 10:26 AM CDTSpecial Weather StatementLZKLincoln49 min
May 20, 11:19 AM CDTRiver Flood WarningLZKConway, Perry5 days
May 20, 11:21 AM CDTRiver Flood WarningLZKIndependence, Jackson5 days
May 20, 11:24 AM CDTRiver Flood WarningLZKWhite68 hr
May 20, 11:29 AM CDTRiver Flood WarningLZKPerry4 days

Nearby

Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.